Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    16
  • comments
    30
  • views
    23,703

10 Weeks/ I'm African American

agos

1,117 views

10 Weeks! Can you believe it. I've actually made it to week 10 of my Taz journey and I couldn't be happier at this point.

You're probably thinking: "Why did she name this blog entry '10 weeks/ I'm African American'?" I wanted to remind African Americans who seek out acne.org for answers to their acne woes that there's a faithful, ethnic person blogging about a product outside of Accutane. As an African American, I've found that many people don't have answers to our skin problems because of the levels of melanin in our skin. Sometimes it's not as simple as just treating the acne, but also the problematic hyperpigmentation that lingers for months after the pimple is gone.

Now to my 10 week assessment... This week has been awesome. No pimples and the scarring is getting better everyday. Remember, I don't have pits or dimples in my skin. I simply have surface level hyperpigmentation. So, if you want to know if Taz works on severe scarring, this may not be the blog for you. Taz does help hyperpigmentation. It is a slow process, but it does help.

There's not much to say this time around, but the fact that Taz is still working for me. It's been a long process, but definitely a successful one so far. I go to the derm next week and hopefully he'll see the same progress that I see. I'm going to ask for combination therapy for the scarring to speed up the process, but I'm thinking he'll say the same thing he said last time, "Taz will take care of the scarring in time." Finger crossed...

Until next time..



5 Comments


Recommended Comments

Congrats happy to see things are still going well. I think it only gets better from this point forward. My intial breakout lasted forever but is finally over and things are looking great. Its funny how it seems like things can just turn around overnight. I think switching up my regimen like we talked about did the trick for me. I had to put off using the bleaching cream my derm prescribed but the taz actually worked almost just as well its just a slower process. Taz will fade redness and the dark spots over time.

Share this comment


Link to comment
So you're using Taz at night?
Yes every since the one time we talked about it I started using it at night. I also started using the cetaphil bar soap and I love it. It makes my skin feel so soft and its not over drying like the liquid. I went to my derm yesterday she got mad when I told her about how I changed up my regimen (using the taz at night due to my research and not using the bleaching cream). She pretty much confirmed my suspcion as to why she had me wearing it during the day due to little sun exposure here in the winter. But what ever the reason I didn't start seeing results until I applied it at night. I even asked about switching to the 10% taz she was kind of offended she thinks I'm trying to play doctor. Its concerns me how some doctors like when you research the things that affect your health and others don't like you knowing too much. I also inquired about using the minocycline for longer than 90 days she pretty much beat around the bush. I had to let her know that I want to clear my acne but I care about how things affect my over health in the long run.

Share this comment


Link to comment

Good for you! I firmly believe you have to take your health matters in your own hands. Doctors are only people. They've been taught how to treat acne and stick to the same regime for everyone. It's definitely a money-making business. I'm happy I could be of some assistant to you. I hated to hear that you weren't seeing the results you wanted and I figured it may be because you were using it during the day. I would've loved to see your derms face. You know your skin better than anyone else, so going in with your own knowledge will save a lot of time. The first time I went to this derm, he was just going to give me the okey-doke... but I told him I wanted to use Taz. He said I was the most educated patient he'd ever seen. Knowledge is power, I guess. Let me know how it goes for you and I'll post again after I see the derm next week. Oh yeah... I don't wish any breakouts on you, but if you start to experience one in the next couple of weeks, you may actually be experiencing your "real initial breakout." If this happens, I would encourage you not to get discouraged and to keep using it... of course!

Share this comment


Link to comment

Thank you, if I hadn't had your blog to follow along with reading some of these other posts I probably wouldn't have made it this far. Trust me I wont be giving up I dont have any other topical options in mind, lol. Making it to the wedding and honeymoon and being comfortable is keeping me motivated too. I think I have a shot at clearing up before then. I've also set another goal starting Monday which is to lose 15 lbs by the big day. I wish I would've taken some before photos to share my progression.

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×